Alert archive / Wyoming / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 22, 2013, 3:15 PM MDT for Albany County, Wyoming. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2013, 3:15 PM MDT (21:15 UTC)
- Expired
- Aug 22, 2013, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 87 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 3:16 PM MDT | FLASH FLOOD | 19 Ne Bosler, WY | MUDSLIDE AT MILE MARKER 22 ON STATE HIGHWARY 34. NEAR THE SYBILLE WILDLIFE RESEARCH CENTER. |
| Aug 22, 3:50 PM MDT | FLASH FLOOD | Sybille Research Unit, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491 WGUS55 KCYS 222115 FFWCYS WYC001-230300- /O.NEW.KCYS.FF.W.0010.130822T2115Z-130823T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT THU AUG 22 2013 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... * UNTIL 900 PM MDT * AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ESTIMATED RAINFALL FROM RADAR INDICATES OVER 3 INCHES OF RAIN HAS FALLEN OVER HIGHWAY 34 BETWEEN MILE MARKERS 19 AND 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. && LAT...LON 4161 10559 4197 10561 4204 10527 4156 10527 $$ CLAYCOMB
1 follow-up statement
363 WGUS75 KCYS 222312 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 512 PM MDT THU AUG 22 2013 WYC001-222327- /O.CAN.KCYS.FF.W.0010.000000T0000Z-130823T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALBANY WY- 512 PM MDT THU AUG 22 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL ALBANY COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4161 10559 4197 10561 4204 10527 4156 10527 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:02 PM MDT, 13 minutes earlier.
Area forecast discussion, Aug 22, 3:02 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 302 PM MDT THU AUG 22 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 245 PM MDT THU AUG 22 2013 SOME CONVECTION NOW DEVELOPING OVER THE MOUNTAINS BUT NOT MAKING MUCH PROGRESS EASTWARD SO FAR. AS A WEAK IMPULSE OVER WYOMING MOVES NORTHEAST SHOULD SEE SOME ACTIVITY SPREAD INTO THE PLAINS INTO EARLY THIS EVENING BEFORE DISSIPATING WITH LOSS OF HEATING. LITTLE CHANGE SEEN IN THE OVERALL WEATHER PATTERN ACROSS THE CWA FRIDAY THROUGH SATURDAY AS A SUBTROPICAL PLUME OF MOISTURE WILL CONTINUE TO FLOW AROUND AN UPPER HIGH OVER THE SOUTHERN PLAINS. THIS MOISTURE WILL INTERACT WITH WEAK IMPULSES AND AFTERNOON INSTABILITY TO PRODUCE ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND STORMS ON A WIDELY SCATTERED BASIS FRIDAY. THE MOISTURE LOOKS LIKE IT MAY GET SHUNTED A BIT MORE WEST SATURDAY THUS ACTIVITY THEN LOOKS TO BE MORE OVER WYOMING WITH WARMING MID LEVEL TEMPS OVER THE PANHANDLE HINDERING CONVECTION. SHEAR VALUES WILL REMAIN RATHER LOW SO ACTIVITY SHOULD BE NON-SEVERE. TEMPERATURES WARM AGAIN FRIDAY THEN QUITE WARM ON SATURDAY... ESPECIALLY OVER THE PANHANDLE WHERE MAXS MAY REACH 100 IN SOME SPOTS UNDER A NICE THICKNESS RIDGE. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 245 PM MDT THU AUG 22 2013 WEATHER PATTERN WILL SEE LITTLE VARIATION THROUGH THE EXTENDED FORECAST PERIOD. UPPER LEVEL RIDGE WILL COVER A VAST MAJORITY OF THE CONUS WITH THE RIDGE AXIS OVER THE PLAINS. UPPER TROUGH WILL HANG ALONG THE WEST COAST. THIS WILL PLACE THE FORECAST AREA UNDER SOUTHWEST FLOW ALOFT WITH OCCASIONAL SHORTWAVE TROUGHS SLIDING THROUGH THE FLOW. SHORTWAVES WILL ENHANCE CHANCES FOR PRECIPITATION BUT IT DOES APPEAR HIGHER ELEVATIONS WILL SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS NEARLY EVERY AFTERNOON AS MID AND UPPER LEVEL MONSOON MOISTURE TRACKS OUT OF THE SOUTHWEST CONUS. LOW LEVEL MOISTURE MAY ALSO BE IN PLAY THROUGH THE EXTENDED PERIOD. SURFACE HIGH PRESSURE ENTRENCHED OVER THE SOUTHEAST CONUS WILL CONTINUE TO PUMP LOW LEVEL MOISTURE INTO THE PLAINS. THE ONLY QUESTION FROM DAY TO DAY WILL BE THE LOCATION OF THE LEE TROUGH INTO THE ROCKIES. CERTAINLY MOISTURE MAY GET PULLED WESTWARD UP ALONG THE LARAMIE RANGE...SUCH THAT SOME STRONGER STORMS AND HEAVY RAIN MAY BE CONCERN A FEW DAYS. THE OTHER POTENTIAL CONCERN IS WITH THE TROPICAL DEPRESSION NINE-E IN THE EASTERN PACIFIC WHICH WEST OF THE MEXICAN COAST. SOME MODELS ARE PULLING REMNANTS OF THIS SYSTEM NORTHWARD INTO THE AREA LATE THIS WEEKEND OR EARLY NEXT WEEK. WILL HAVE TO SEE HOW IT PLAYS OUT BUT COULD POTENTIALLY BRING A SHOT OF WIDESPREAD RAIN TO THE FORECAST AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING) ISSUED AT 1134 AM MDT THU AUG 22 2013 ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT SMALL HAIL AND WIND ARE POSSIBLE FOR AREAS ALONG AND EAST OF INTERSTATE 25...INCLUDING INTO THE NEBRASKA PANHANDLE. SHOWERS AND THUNDERSTORMS WILL END FOR WEST TO EAST WITH MOST ACTIVITY ENDING BY 06Z. FOG MAY AGAIN DEVELOP INTO THE NEBRASKA PANHANDLE LATE TONIGHT. FOG MAY PRODUCE LIFR VISIBILITY AND CEILINGS. && .FIRE WEATHER... ISSUED AT 245 PM MDT THU AUG 22 2013 CONCERNS TO REMAIN MINIMAL INTO EARLY NEXT WEEK WITH WEATHER CONDITIONS EXPECTED TO BE NON-CRITICAL. WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL PERSIST MAINLY OVER SE WYOMING INTO EARLY NEXT WEEK BUT DRY LIGHTNING NOT EXPECTED. TEMPERATURES WILL STAY WARM WITH GENERALLY LIGHT WINDS OUTSIDE OF STORMS WHERE BRIEF GUSTY WINDS ARE POSSIBLE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...LIEBL AVIATION...LIEBL FIRE WEATHER...RE
Hazardous weather outlook, Aug 22, 10:30 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT THU AUG 22 2013 WYZ101>119-231215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1030 AM MDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON...ESPECIALLY ALONG THE INTERSTATE 80 CORRIDOR AND THE MOUNTAINS. GUSTY WINDS AND HEAVY RAINFALL ARE EXPECTED WITH THESE THUNDERSTORMS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MOST DAYS ACROSS SOUTHEAST WYOMING...ESPECIALLY OVER THE MOUNTAINS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-231215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1030 AM MDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BY LATE THIS AFTERNOON BEFORE ENDING DURING THE EVENING. BRIEF HEAVY RAINFALL AND GUSTY WINDS MAY ACCOMPANY THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY . NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 22, 2:40 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT THU AUG 22 2013 WYZ106-116-222145- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-SOUTH LARAMIE RANGE WY- 240 PM MDT THU AUG 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE AND EASTERN ALBANY COUNTIES UNTIL 345 PM MDT... AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTH OF BALDY PEAK...OR 29 MILES SOUTHWEST OF WHEATLAND...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4190 10516 4166 10512 4169 10544 4185 10548 TIME...MOT...LOC 2040Z 261DEG 11KT 4177 10536 CLAYCOMB
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:40 PM MDT | Special Weather Statement | CYS | Albany | 65 min |
| Aug 22, 3:28 PM MDT | Flash Flood Warning | CYS | Albany | 6 hr |
Nearby
Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.